question-icon

What causes blood in urine while treating enlarged prostate?

default
Posted on Wed, 4 May 2016
Question: had two stents installed on Dec 3, 2015. I am doing fine with me heart. I take on 81 mg Brillinta, 81 mg aspirin, 40 mg of statin pill and pill for high BP. I used to take Synthroid 25 mcg but i stopped taking it for a while. I had TURP procedure done five years back. Before the procedure for my heart I had occasional blood in my urine. I was checked my Urologist. He did not find anything in my Cystoscopy, CT scan and urine culture. He mentioned that I have enlarged Prostate and prescribed me Flomax 0.4 mg. My problem is I am seeing blood in urine again. My physician has prescribed me Cipro 500 mg twice daily but I am still having blood clots and blood in my urine. I don't what to do. What can be done to elevate my symptoms with bleeding too much.
doctor
Answered by Dr. P. T. Patil (30 minutes later)
Brief Answer:
Need revaluation to rule out recurrence of Enlarged Prostate .

Detailed Answer:
Hello
Thanks for your query ,based on the facts that you have posted it appears that you have undergone TURP for enlarged Prostate five years back followed by stenting for coronary arteries blockage and since then taking Aspirin and recently facing problem of hematuria.

I shall be happy if you can post me few more details to help me in making comments on your problem.
1) Do you have any obstructing voiding symptoms like frequency for urination ,urgency ,nocturia .poor stream etc suggesting bladder outlet obstruction?

The hematuria that you have could be mostly due to side effect of Aspirin or recurrence of enlarged prostate .

consult qualified Urologist for clinical examination and get following basic tests done to confirm the diagnosis.
1) Urine routine and culture.
2) Ultrasound scanning of abdomen and pelvis with specific mention of post void urine residue
3) Serum PSA.

In the mean while continue taking antibiotic and stop taking Aspirin for a short period of time .I think this will help to resolve your problem .

Further treatment will depend upon result of these tests and final diagnosis.


Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil







Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil (25 minutes later)
) Do you have any obstructing voiding symptoms like frequency for urination ,urgency ,nocturia .poor stream etc suggesting bladder outlet obstruction?

Answer: I have to use the washroom quite often. I think my stream is good when had lots of water but after that it diminishes. Urgency is there too. I get up few times at night to urinate.


1) Urine routine and culture.... Answer: Was fine. No sign of any cancer
2) Ultrasound scanning of abdomen and pelvis with specific mention of post void urine residue...Answer: Ultrasound has been done. No issues.
3) Serum PSA....Answer: PSA was normal

I will stop taking Aspirin but I wonder will be okay for my heart. I will keep on taking rest of my medication.
Please advise anything else I need to do.
Regards,
XXXX



waiting for your answer to my follow up question.
doctor
Answered by Dr. P. T. Patil (1 hour later)
Brief Answer:
Stoping Aspirin for a short period will not affect heart problem .

Detailed Answer:
Hello
Thanks for follow up .Stopping Aspirin for couple of days will not have any ill effect on your heart problem .

Consult your Urologist for revaluation and any specific tretment for your urinary problem .

Thanks and Regards.
Dr,Patil.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil (11 minutes later)
Thank you sir. I appreciate it. I am seeing my Urologist on March 7. Just one more question; In your opinion what procedure should be done to correct my BPH problem since I am taking Brillianta and until now aspirin tablets. By March 7, I would be three months for stents. Is the TURP or any other procedure will be better for me.
Thanks again, XXXXXXX
doctor
Answered by Dr. P. T. Patil (26 minutes later)
Brief Answer:
Let the Urologist decide about further treatment .

Detailed Answer:
Hello
Thanks for follow up .
Stop taking both Brillanta and aspirin .This will help to stop hematuria .

As regards treatment for BPH it will be decided by your Urologist after revaluation

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil (10 minutes later)
Thank you sir. So stopping Brillanta and aspirin won't effect my stents????. Would you know how many days I can go without Brillanta and aspirin so that my heart does not get affected.
Thank you, I would not have any questions after this.
Regards,
XXXX
doctor
Answered by Dr. P. T. Patil (10 hours later)
Brief Answer:
Stoping these drugs for 10 days will not have any negative effect .

Detailed Answer:
Hello
Thanks follow up.

Not taking these drugs for 190 days will not have negative effect of your stents .

You can restart these drugs once your hematuria is dwell controlled .

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil (34 hours later)
Hello Sir,
I stopped taking both Brilinta-90mg BID and ASPRN-81-OD since yesterday as you suggested. I thank you so much. My urine is clear. This morning I had some blood clots but after that it has been clear. I realize that I was also taking some Omega-3 capsule and Flax seeds which are also I understand are blood thinners. I have stopped taking all the suppliments now.
Right now I am taking CIPRO-500 mg BID, Valsartan 80mg and Statin pills-40mg.
Cipro will be over in three more days.
I also take 0.4 mg of Flomax.
My question is now that my urine is clear. My Urologist appointment is more than 10
days away. When can I introduce Brilinta and Asprin back into my body. Can I start with half the dosage first and then increase it. I understand I can wait 10 days but if I have to take earlier with small dosage I will be fine but after you sugesst me what is right thing to do.
doctor
Answered by Dr. P. T. Patil (2 hours later)
Brief Answer:
If there is no hematuria you can start drugs after a week

Detailed Answer:
Hello
Thanks for follow up .You can start these medications after a week .

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil (4 minutes later)
Thank you sir. God bless you.
doctor
Answered by Dr. P. T. Patil (7 hours later)
Brief Answer:
O.K have a good halth

Detailed Answer:
Hello
Thanks for follow up and appreciation.
Do write if you need my help .

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10286 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes blood in urine while treating enlarged prostate?

Brief Answer: Need revaluation to rule out recurrence of Enlarged Prostate . Detailed Answer: Hello Thanks for your query ,based on the facts that you have posted it appears that you have undergone TURP for enlarged Prostate five years back followed by stenting for coronary arteries blockage and since then taking Aspirin and recently facing problem of hematuria. I shall be happy if you can post me few more details to help me in making comments on your problem. 1) Do you have any obstructing voiding symptoms like frequency for urination ,urgency ,nocturia .poor stream etc suggesting bladder outlet obstruction? The hematuria that you have could be mostly due to side effect of Aspirin or recurrence of enlarged prostate . consult qualified Urologist for clinical examination and get following basic tests done to confirm the diagnosis. 1) Urine routine and culture. 2) Ultrasound scanning of abdomen and pelvis with specific mention of post void urine residue 3) Serum PSA. In the mean while continue taking antibiotic and stop taking Aspirin for a short period of time .I think this will help to resolve your problem . Further treatment will depend upon result of these tests and final diagnosis. Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil